• tami315 tami315
    July 01, 2009
    sudden rise of blood pressure
    tami315 tami315
    July 01, 2009

    What causes a sudden rise of pressure? I can be sitting watching tv and it will jump to 190/90 for no reason. Usually I can take an aspirin and a lorazepam and it will go down to normal within 20 minutes. I can usually tell if it's up by a tingling in the face and a pain in the back of my neck. When it goes high like that, what can I do to bring it down? I hesitate to pop another blood pressure pill for fear of taking to much.  Thanks for any help.

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • ENVR July 15, 2009
    ENVR
    July 01, 2009

    What you describe is labile hypertension. That can be indicative of some serious conditions, such as pheochromocytoma or renal stenosis. There are some other possibilities, such as pseudopheochromocytoma, which can be emotionally driven.

     

    I have had worse episodes than you describe and they became more debilitating despite a lot of medication. Fortunately, I have found the right med which has eliminated the serious spiking. Like you, I had various symptoms during the attacks, including flushing blotchiness on my forehead, cold fingers, severe headache, neck ache, and stomach churning.

     

    With numbers like 190/90 or higher, you run a real risk of organ damage, like a stroke or heart damage. My eyes and ears would ache the day after an attack, and those organs are also at risk.

     

    I recommend you see your doctor and get some blood/urine samples for pheo, and that he consider some short-acting med to counteract the attacks or at least bring down the numbers.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.